Maryland, 2019Flash Flooding and Flooding in Maryland, July 8 to 9, 2019
July 8 to 9, 2019 · NWS LWX · 36 events in 7 counties and zones
A nearly stationary boundary set up near the Potomac River weak low pressure developed along the boundary. There was plenty of moisture in place from the Atlantic and Gulf of Mexico, and this combined with instability to produce very heavy rainfall rates in convection that developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $60,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary boundary set up near the Potomac River weak low pressure developed along the boundary. There was plenty of moisture in place from the Atlantic and Gulf of Mexico, and this combined with instability to produce very heavy rainfall rates in convection that developed. Convection was maximized around the boundary across central Maryland, and this led to several instances of flooding and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 8, 2:59 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 8, 2:59 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
359 AM EDT Mon Jul 8 2019
.SYNOPSIS...
A weak cold front will move to our south today. High pressure
will then build north of the area into the middle of the week.
Another front will approach by week's end.
&&
.NEAR TERM /THROUGH TONIGHT/...
The main surface front is along the Mason-Dixon region. Multiple
showers and a few embedded thunderstorms had developed overnight
and moved across much of central Maryland, eastern West Virginia
Panhandle and far northern Virginia, prompting flood and flash
flood warnings. Rain amounts averaged one to three inches in
many locations in parts of Washington County, Berkeley and
Jefferson Counties, and Loudoun County. Lesser amounts occur
elsewhere in western Maryland and parts of northeast Virginia.
Showers currently exist across a large portion of northeast
Maryland and the eastern West Virginia Panhandle, as well as
southern Maryland.
A Flash Flood Watch remains in effect for central and northern
zones, as well as much of the metro areas through 6 am this
morning. As we enter into the heart of this morning, much of
heavier showers and any thunderstorms should diminish and lead
to a stray shower or drizzle. Dry air finally advances enough to
end precipitation. Highs today near 80.
Canadian high pressure dominates tonight. This will provide a
relatively cooler and less humid period with less cloud cover.
Highs in the 80s and lows in the 60s. Could be patchy fog in the
early morning hours, but that's pretty much the only fly in the
ointment.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure will dominate dry conditions on Tuesday. Cooler
and less humid conditions should continue. Highs will be in the
80s and lows in the 60s Tuesday night. Some patchy fog is
possible early Tuesday.
We remain dry on Wednesday, as high pressure slides overhead,
and eventually offshore by Wednesday night. This thanks to an
approaching cold front from the west, associated with a surface
low tracking well to our north across the Great Lakes into the
northeast. Highs on Wednesday will be in the mid to upper 80s
once again.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
A cold front will approach and move through our region some time
Thursday afternoon and into Friday. Ahead of the cold front a
southerly flow will lead to warm and moist air being advected into
our region. This will lead to CAPE values range from 1500 to 2500
along with 15 to 20 knots of shear. Showers and thunderstorms will
be a concern especially Thursday afternoon through early Friday. The
models disagreeing on the timing of the cold front the GFS being the
faster solution leading to Friday staying mainly dry while the Euro
keeps precipitation in place through Friday afternoon. This will be
a day to watch for potential severe weather especially pulse style
storms. Daytime temps during this period are expected to hover in
the mid to upper 80s.
Behind the frontal passage, a high pressure system will build into
our region from the south through the weekend. Temperatures are
forecast to hover in the mid 80s to low 80s with light winds out of
the west. Scattered showers and thunderstorms could be potential
Sunday afternoon due to upper level shortwave lift but models don't
have a strong signal on a widespread threat.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Showers and a possible rumble of thunder over MRB and near IAD
through daybreak, plus a few showers near BWI and MTN terminals.
Otherwise, a cold front will push south and undercut warm moist
air will likely lead to IFR cigs, which may linger much of today
before breaking up late. Conditions will then become VFR by
tonight. Patchy fog possibly a concern late Monday night/early
Tuesday, but otherwise VFR for Tuesday.
VFR conditions expected Wednesday, as high pressure keeps
things dry. Not expecting any wind issues either, with light
winds expected both days.
A cold front on Thursday will bring showers and storms to the
region, which may lead to flight restrictions. However, am
expecting conditions to be primarily VFR outside of
thunderstorms.
&&
.MARINE...
Thunderstorm wind gusts are the main concern overnight.
Northerly flow behind slow moving cold front and ahead of
building high pressure likely leads to SCA gusts on much of the
waters today and this evening, so SCA has been raised. Winds
relax Tuesday as gradient relaxes while high builds in.
Winds remain below SCA criteria for at least Wednesday and
Thursday, as high pressure builds over the region on Wednesday,
before sliding offshore by Thursday. Winds on Thursday, while
slightly stronger out of the SW, should remain below SCA
criteria. However, could see some stronger gusts in any
thunderstorms over the waters.
&&
.HYDROLOGY...
A Flash Flood Watch remains in effect until 6 am this morning
for central and northeast Maryland, part of southern Maryland,
eastern West Virginia and northeast Virginia. One Flash Flood
Warning and two Flood Warnings are in effect through early this
morning.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 6 AM EDT early this morning for DCZ001.
MD...Flash Flood Watch until 6 AM EDT early this morning for
MDZ003>006-011-013-014-016-501>506.
VA...Flash Flood Watch until 6 AM EDT early this morning for VAZ028-
030-031-052>055-501-502-505-506.
WV...Flash Flood Watch until 6 AM EDT early this morning for
WVZ050>053-503-504.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ532-
533-540-541.
Small Craft Advisory until midnight EDT tonight for ANZ534-537-
542-543.
Small Craft Advisory until 2 PM EDT this afternoon for ANZ530-
531-538-539.
&&
SYNOPSIS...KLW
NEAR TERM...KLW
SHORT TERM...KLW
LONG TERM...JMG
AVIATION...KLW/JMG
MARINE...KLW/JMG
HYDROLOGY...KLWHazardous weather outlook, Jul 8, 5:22 AM EST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
622 AM EDT Mon Jul 8 2019
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-091030-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
622 AM EDT Mon Jul 8 2019
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today and Tonight
A Flash Flood Watch remains in effect through 10am this morning for
the Washington and Baltimore Metropolitan areas. Scattered
incidents of flooding are possible due to slow moving showers and
thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any severe weather or flooding to
the National Weather Service via normal procedures.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-091030-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
622 AM EDT Mon Jul 8 2019
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Today and Tonight
A Flash Flood Watch remains in effect through 10am this morning for
portions of northern Virginia, eastern West Virginia, and central
and western Maryland. Scattered incidents of flooding are
possible due to slow moving showers and thunderstorms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any flooding to the National Weather
Service via normal procedures.
In the hours before
Local storm report, Jul 8, 12:42 AM EST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 AM EDT MON JUL 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM FLOOD 2 NNE BERKELEY 39.53N 77.92W
07/08/2019 BERKELEY WV 911 CALL CENTER
FLOODING REPORTED ON THE 4500 BLOCK OF WILLIAMSPORT
PIKE.
&&
EVENT NUMBER LWX1905068
JMGLocal storm report, Jul 8, 12:44 AM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
144 AM EDT MON JUL 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD 2 SSE HEDGESVILLE 39.53N 77.98W
07/08/2019 BERKELEY WV 911 CALL CENTER
FLOODING REPORTED ON THE 3000 BLOCK OF HEDGESVILLE
ROAD.
&&
EVENT NUMBER LWX1905069
JMGLocal storm report, Jul 8, 1:41 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 AM EDT MON JUL 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM FLOOD CHARLES TOWN 39.29N 77.86W
07/08/2019 JEFFERSON WV 911 CALL CENTER
POLICE REPORTED TO 911 MULTIPLE ROADS IN THE CHARLES
TOWN AREA HAVE 8 TO 10 INCHES OF WATER COVERING ROADS.
&&
EVENT NUMBER LWX1905070
JMGLocal storm report, Jul 8, 1:44 AM EST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 AM EDT MON JUL 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM FLOOD RANSON 39.30N 77.86W
07/08/2019 JEFFERSON WV 911 CALL CENTER
POLICE REPORTED TO 911 CENTER THAT 8 TO 10 INCHES OF
WATER IS COVERING MULTIPLE ROADS IN THE RANSON AREA.
&&
EVENT NUMBER LWX1905071
JMGLocal storm report, Jul 8, 1:46 AM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
246 AM EDT MON JUL 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM FLOOD KEARNEYSVILLE 39.39N 77.89W
07/08/2019 JEFFERSON WV 911 CALL CENTER
POLICE REPORTED TO 911 CENTER THAT 8 TO 10 INCHES OF
WATER IS COVERING MULTIPLE ROADS IN THE KEARNEYSVILE
AREA.
&&
EVENT NUMBER LWX1905072
JMGFlood, Frederick
- When
- July 8, 5:55 AM EST to 8:55 AM EST
- Where
- Frederick County, 2.09 mi NNW of Braddock Hgts to 1.58 mi N of Braddock Hgts
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.459, -77.510
Hollow Road was flooded and closed between Valley View Road and Route 40.
Flash Flood, Frederick
- When
- July 8, 6:13 AM EST to 8:45 AM EST
- Where
- Frederick County, 1.07 mi S of Yellow Spgs to 0.77 mi E of Jefferson
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.465, -77.473
Numerous roads were flooded and impassable in the city of Frederick.
Flood, Frederick
- When
- July 8, 6:14 AM EST to 8:14 AM EST
- Where
- Frederick County, 1.53 mi SSW of Creagerstown to 1.75 mi SW of Creagerstown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.560, -77.382
Wilhide road was closed between Blacks Mill Road and Stevens Road.
Flood, Frederick
- When
- July 8, 6:18 AM EST to 8:18 AM EST
- Where
- Frederick County, 3.41 mi NW of St Anthony to 3.44 mi NW of St Anthony
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.717, -77.392
Hornets Nest Road was flooded and closed near Friends Creek.
Flash Flood, Montgomery
- When
- July 8, 6:48 AM EST to 11:00 AM EST
- Where
- Montgomery County, 0.54 mi E of Barnesville to 0.87 mi ENE of Barnesville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.220, -77.370
A vehicle was stuck in high water at the intersection of West Old Baltimore Road and Barnesville Road.
Flash Flood, Montgomery
- When
- July 8, 6:51 AM EST to 11:00 AM EST
- Where
- Montgomery County, 1.47 mi SE of Boyds to 1.52 mi SSE of Boyds
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.162, -77.305
A vehicle was stuck in high water at the intersection of Cornflower Road and Kings Crossing Boulevard.
Flash Flood, Montgomery
- When
- July 8, 6:52 AM EST to 11:00 AM EST
- Where
- Montgomery County, 1.22 mi ESE of Barnesville to 1.39 mi ESE of Barnesville
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.216, -77.358
Water was stuck in high water near the intersection of Peach tree Road and Barnesville Road.
Flood, Frederick
- When
- July 8, 7:00 AM EST to 9:00 AM EST
- Where
- Frederick County, 2.17 mi WNW of Frederick to 0.96 mi N of Feagaville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.437, -77.454
Numerous roads were flooded throughout the city of Frederick, including along portions of North Market and West Patrick Streets.
Flash Flood, Montgomery
- When
- July 8, 7:09 AM EST to 11:00 AM EST
- Where
- Montgomery County, 1.24 mi ESE of Darnestown to 1.4 mi ESE of Darnestown
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.095, -77.278
A vehicle was stuck in the water at the intersection of Turkey Foot Road and Falling Leaf Drive.
Flash Flood, Montgomery
- When
- July 8, 7:09 AM EST to 11:00 AM EST
- Where
- Montgomery County, 1.38 mi S of Quince Orchard to 1.48 mi S of Quince Orchard
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.100, -77.252
A vehicle was stuck in high water at the intersection of Wonder View Way and Quince Orchard Road.
Flood, Montgomery
- When
- July 8, 7:40 AM EST to 8:56 PM EST
- Where
- Montgomery County, 1.91 mi E of Dawsonville to 0.67 mi ENE of Dawsonville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.128, -77.314
The Creek level rose above flood state of 7.5 feet at 7:40 AM EST and it crested at 11.73 feet at 9:30 AM EST. Water from the creek entered the gage house. Multiple roads were flooded and water also reached the first floor of Old Black Rock Mill.
Flash Flood, Montgomery
- When
- July 8, 8:09 AM EST to 11:00 AM EST
- Where
- Montgomery County, 0.34 mi NNW of Bethesda to 0.64 mi ENE of Bethesda
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.975, -77.122
Goldsboro Road was closed due to high water. Multiple vehicles were stranded in high water around the area.
Flash Flood, Montgomery
- When
- July 8, 8:25 AM EST to 11:00 AM EST
- Where
- Montgomery County, 1.33 mi ESE of Clarksburg to 1.3 mi ESE of Clarksburg
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.221, -77.258
Newcut Road was washed out near the intersection with Frederick Road.
Flood, Montgomery
- When
- July 8, 8:25 AM EST to 10:25 AM EST
- Where
- Montgomery County, 0.26 mi ENE of Rockville to 0.2 mi ENE of Rockville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.082, -77.146
MD 28 was closed at MD 355 due to high water.
Flash Flood, Montgomery
- When
- July 8, 8:29 AM EST to 11:00 AM EST
- Where
- Montgomery County, 0.78 mi WSW of Emery Corners to 0.39 mi W of Cabin John
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.975, -77.183
Multiple vehicles were stranded in high water on Clara Barton Barkway under Interstate 495.
Flood, Frederick
- When
- July 8, 8:55 AM EST to 10:55 AM EST
- Where
- Frederick County, 0.7 mi NE of Pleasant View
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.286, -77.489
Water was over Pleasant View Road near Tuscarora Creek and the road was impassable.
Flash Flood, Montgomery
- When
- July 8, 9:03 AM EST to 12:00 PM EST
- Where
- Montgomery County, 0.97 mi W of Parkwood to 0.92 mi W of Parkwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.020, -77.098
A water rescue occurred along Beach Drive and Franklin Street.
Flash Flood, Montgomery
- When
- July 8, 9:10 AM EST to 12:00 PM EST
- Where
- Montgomery County, 1.38 mi WNW of Carderock to 1.34 mi WNW of Carderock
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.989, -77.223
A large sink hole developed on Belfast Road due to flash flooding.
Flash Flood, Howard
- When
- July 8, 9:15 AM EST to 10:30 AM EST
- Where
- Howard County, 2.3 mi WNW of Clarksville to 2.15 mi WSW of East Lioak
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.211, -76.921
Trotter road was impassable due to water flowing over the road.
Flash Flood, Montgomery
- When
- July 8, 9:39 AM EST to 12:00 PM EST
- Where
- Montgomery County, 0.88 mi SW of Brighton to 0.66 mi WSW of Brighton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.191, -77.042
Two to three feet of water was flowing over portions of Brighton Dam Road in the 1900 and 2200 Blocks.
Flood, Prince George'S
- When
- July 8, 10:03 AM EST to July 9, 6:15 AM EST
- Where
- Prince George'S County, 0.34 mi SE of Upper Marlboro to 0.32 mi SSW of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.816, -76.746
The water level at the gauge along the West Branch of the Patuxent River in Upper Marlboro rose above flood state of 11 feet at 10:03 AM EST and fell below at 10:31 AM EST. The water level rose above flood stage of 11 feet again at 6:45 PM EST and it crested at 12.21 feet at 11:30 PM EST before falling below flood stage at 6:15 AM EST on the 9th. At 12 feet, much of Race Track Road floods between Marlboro Pike and the community center. The water street bridge in Upper Marlboro was also completely covered by water.
Flash Flood, Montgomery
- When
- July 8, 10:15 AM EST to 12:00 PM EST
- Where
- Montgomery County, 0.57 mi WNW of Carderock Spgs to 0.51 mi WNW of Carderock Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.004, -77.179
Road was partially washed out on Bradley Boulevard near the Norwood School.
Flash Flood, Charles
- When
- July 8, 10:18 AM EST to 12:00 PM EST
- Where
- Charles County, 1.51 mi E of St Charles to 1.45 mi E of St Charles
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 38.599, -76.892
Wakefield circle was flooded with water up over the bottom of vehicle doors.
Flood, Carroll
- When
- July 8, 10:21 AM EST to 12:21 PM EST
- Where
- Carroll County, 0.54 mi S of Sykesville to 1.14 mi SE of Sykesville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.362, -76.968
River Road was closed due to flooding along the South Branch Patapsco River.
Flood, Howard
- When
- July 8, 10:21 AM EST to 1:21 PM EST
- Where
- Howard County, 1.95 mi NNE of Woodstock to 1.87 mi NNE of Woodstock
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.356, -76.957
River road was closed due to flooding along the South Branch Patapsco River due to flooding.
Flood, Prince George'S
- When
- July 8, 10:45 AM EST to 12:45 PM EST
- Where
- Prince George'S County, 0.59 mi SE of Ft Washington Forest to 0.69 mi SE of Ft Washington Forest
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.715, -76.971
Gallahan Road was closed near the 12900 Block due to flooding.
Flood, St. Mary'S
- When
- July 8, 11:05 AM EST to 1:05 PM EST
- Where
- St. Mary'S County, 2.53 mi S of Lnrdtwn St Marys Arp to 2.43 mi ENE of Redgate
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.284, -76.555
Indian Bridge Road was closed near Route 4.
Flash Flood, St. Mary'S
- When
- July 8, 11:43 AM EST to 1:00 PM EST
- Where
- St. Mary'S County, 0.51 mi NNW of Hunterville to 0.5 mi NNW of Hunterville
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.477, -76.734
All Faith Church Road was closed near Wanda Lane.
Flood, Montgomery
- When
- July 8, 12:18 PM EST to 2:18 PM EST
- Where
- Montgomery County, 0.87 mi WSW of Fairland to 0.84 mi WSW of Fairland
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.074, -76.964
There was a partial washout of Falling Creek Road between Hidden Valley Lane and Old Columbia Pike.
Flood, Montgomery
- When
- July 8, 12:23 PM EST to 2:23 PM EST
- Where
- Montgomery County, 1.42 mi NNW of Takoma Park to 1.4 mi NNW of Takoma Park
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.990, -77.007
Park Valley Road was closed due to flooding at the crossing over Sligo Creek.
Flood, Montgomery
- When
- July 8, 12:29 PM EST to 2:29 PM EST
- Where
- Montgomery County, 2.26 mi SSW of Germantown to 1.24 mi WNW of Quince Orchard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.148, -77.290
Riffle Ford Road was closed between MD 28 and MD 118.
Flood, Montgomery
- When
- July 8, 12:34 PM EST to 2:34 PM EST
- Where
- Montgomery County, 1.52 mi SE of Claggettsville to 1.5 mi W of Mullinix
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.303, -77.181
Gue Road was closed due to flooding.
Flood, Montgomery
- When
- July 8, 12:38 PM EST to 2:38 PM EST
- Where
- Montgomery County, 1.41 mi NW of Buck Lodge to 1.43 mi NW of Buck Lodge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.213, -77.351
Barnesville Road was closed due to a stream flowing across the roadway.
Flood, Montgomery
- When
- July 8, 1:42 PM EST to 3:42 PM EST
- Where
- Montgomery County, 0.66 mi N of Kenwood to 0.36 mi NNE of Kenwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.959, -77.129
Wissioming Road was closed due to a partial washout.
Flood, St. Mary'S
- When
- July 8, 4:00 PM EST to 8:33 PM EST
- Where
- St. Mary'S County, 0.67 mi SE of Great Mills to 1.03 mi SE of Great Mills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.222, -76.492
The water level at Great Mills on the St Marys River rose above the flood stage of 6 feet and it crested at 7.5 feet at 6 PM EST. Flat Iron Road was flooded along with yards in Great Mills.
Flood, Charles
- When
- July 8, 8:45 PM EST to July 9, 4:00 AM EST
- Where
- Charles County, 0.87 mi ESE of Indian Hd Mrylnd Arp to 0.81 mi ESE of Indian Hd Mrylnd Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.596, -77.055
The water level rose to the flood stage of 7 feet along the Mattowoman Creek at Pomonkey. The water level crested at 7.43 feet at 10:00 PM EST on the 8th. At 7 feet, Pomfret Road begins to flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in North Dakota, July 8 to 9, 20192 deaths · 2 injured · $865,000 · EF0 · 22 events
- Tornado and Flash Flooding in Nebraska, July 8 to 9, 20191 death · 1 injured · $33 million · EF0 · 21 events
- Flash Flood and Flood in District of Columbia, July 8, 2019$500,000 · 2 events
- Flash Flood and Damaging Winds in Minnesota, July 8 to 9, 2019$60,000 · 70 kt wind · 24 events
- Tornadoes and Flash Flood in North Dakota, July 8 to 9, 2019$40,000 · EF0 · 30 events
- Heat in Texas, July 8 to 9, 201946 events
- Flash Flooding and Flooding in Virginia, July 8, 201932 events
- Flash Flooding and Damaging Winds in Arkansas, July 8 to 10, 2019$20,000 · 61 kt wind · 8 events
- Heat in Mississippi, July 8 to 10, 201922 events
- Heat in Tennessee, July 8 to 10, 201921 events
- Hail in South Dakota, July 8, 20192.25 in hail · 17 events
- Heat in Arkansas, July 8 to 10, 201910 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836546, 835919, 836548, 836549, 835920, 835921, 835922, 836550, 835923, 835924, 843234, 835925, 835926, 836551, 835927, 836553, 835929, 835930, 835931, 835932, 836565, 835933, 835934, 836555, 842882, 836556, 836557, 835935, 836558, 836559, 836560, 836561, 836562, 836563, 836564, 836566.